Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Suffering from anxiety disorder. Got strep throat. Taking xanax 0.5. Am I taking proper treatment?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4506 Questions
Question
I'm suffering from anxiety disorder, recently I got strep throat, I just took 1 of my xanax 0.5 as I felt like I was having a panic city attack, but around 7 hours ago I just ate my strep throat antibiotic and other medication for strep throat, will I be fine ( Xanax with strep throat medication)?
Posted Tue, 20 Nov 2012 in Anxiety and Stress
 
 
Answered by Dr. Anantharamakrishnan 2 hours later
Hi friend
Welcome to Health Care Magic

There is no cause for concern
You will be fine - you are already under treatment - no reason to worry.

Most of the medicines for throat will be OK with xanax - But you have not mentioned the name or components in it...
And it is just a question of days for the strep to completely clear - Be sure finish the course of antibiotic

Take care
Wishing you speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
 
Follow-up: Suffering from anxiety disorder. Got strep throat. Taking xanax 0.5. Am I taking proper treatment? 14 hours later
I'm taking the antibiotic clarithromycin, I have anxiety attacks so Im taking alzolam 0.5 Xanax. Its okay for me to take them?
 
 
Answered by Dr. Anantharamakrishnan 9 hours later
Hi

Clarithromycin can increase the intensity and/or duration of action of alprazolam.
Watch out for drowsiness or sedation - especially driving and operating machinery.
Otherwise, nothing to worry

The antibiotic is only for a short term and there won't be any problem in the future.

Take Care
Regards
Above answer was peer-reviewed by
 
Follow-up: Suffering from anxiety disorder. Got strep throat. Taking xanax 0.5. Am I taking proper treatment? 4 hours later
Dr. Anantharamakrishnan,

Will my antibiotic clarithromycin make me feel tired all day and dizzy, I have been having diarrhea also. When I'm lying down I feel a little better. Or is it the cause of my anxiety disorder, period of strep throat has made me experience a new symptom which is feeling that my skin is very warm but I do not have a fever. These few days I've been feeling week and tired and dizzy, I do not know the cause of it.
 
 
Answered by Dr. Anantharamakrishnan 32 minutes later
Hello

Both the disease and the drug can cause these symptoms – it is not possible to say which one. Diarrhoea, dizziness, anxiety are all known to occur with clarithromycin.

Anything new after starting any drug, must be presumed to be from it. Stop it and see.
Warm feeling may be there for a day or two after the fever goes away

The best option will be to STOP THE DRUG.

If signs of infection are there, switch to a different anti-biotic
If other symptoms persist, review by your internist and psychiatrist, is necessary

Take care
Good luck
Above answer was peer-reviewed by
 
Follow-up: Suffering from anxiety disorder. Got strep throat. Taking xanax 0.5. Am I taking proper treatment? 11 hours later
Dr. Anantharamakrishnan,

My new doctor gave me a new drug for my anxiety disorder for me to sleep at night, diazepam 2mg, previously he I was taking Xanax 0.5mg. Why isn't the diazepam working for me, usually the Xanax knocks me out within 30 minutes but the diazepam makes me feel sleepy but I still could not sleep and my anxiety seems more bad, making me not able to fall asleep. I am still taking the antibiotic clarithromycin.
 
 
Answered by Dr. Anantharamakrishnan 6 hours later
Hi

Diazepam belongs to the same class - there are differences in dose and kinetics. A smaller dose has been given for fear of interaction. It is wiser to wait till the course of the other drug (clarithromycin) is over.
All will be well. It is a question of time

Good luck
Above answer was peer-reviewed by
 
Follow-up: Suffering from anxiety disorder. Got strep throat. Taking xanax 0.5. Am I taking proper treatment? 48 minutes later
Dr. Anantharamakrishnan , the reason I could not sleep is because my skin feels warm when I am closing my eyes and trying to sleep, but my fever is alr long gone. I mesured my temperature and it was fine. I really don't know what is causing this, my anxiety? The drugs I'm taking now? Previously my anxiety attack did not have this symptom, ever since I got sick with strep having fever on and off then this started.
 
 
Answered by Dr. Anantharamakrishnan 3 hours later
Hi
Yes. This warm feeling is due to Anxiety.
This medicine is unlikely to be the cause.
Once you finish the course, and you are back to your old medications, all will be well
All the best
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor